MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM SPINE SYSTEM TEAR-DROP HANDLE, RATCHETING; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC EXPEDIUM SPINE SYSTEM TEAR-DROP HANDLE, RATCHETING; MISC ORTHO SURGICAL INSTR
Catalog Number 299704140
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the driver shaft was placed in the handle and it could not be locked.There was no consequence to the patient.The surgery was performed as planned.The other handle in the system was used with no delay.This report involves one expedium spine system tear-drop handle, ratcheting.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Added: d9 device returned to manufacturer h3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found the inner mechanism not able to lock the mating device.The reported allegation can be confirmed.The allegation of unable to assemble cannot be confirmed as the mating device assemble with no problem.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional evaluation was performed and not performed as intended.Once the mating device assemble you can pull it and unattached the devices.The overall complaint was confirmed as the observed condition of the tear-drop handle, ratcheting would contribute to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr) a review of the receiving inspection (ri) for tear-drop handle, ratcheting was conducted identifying that the lot number gb72338 was released in two batches.¿ batch1: lot qty of 111 units were released on february 17, 2016 with no discrepancies.¿ batch2: lot qty of 17 units were released on march 22, 2016 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Corrected data: d4 primary udi number device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM TEAR-DROP HANDLE, RATCHETING
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19754700
Report Number1526439-2024-01830
Device Sequence Number20455866
Product Code LXH
UDI-Device Identifier10705034467290
UDI-Public(01)10705034467290(11)160217(10)GB72338
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number299704140
Device Lot NumberGB72338
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown